MAUDE Adverse Event Report: HTL-STREFA S.A. DROPLET PEN NEEDLE

HTL-STREFA S.A. DROPLET PEN NEEDLE
Model Number 31G X 8MM
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025 htl-strefa received a phone call complaint.Customer stated experience several pen needles have bent on contact.Customer injects 3 times per day.Customer has reported mis dosing with of his injections discovered through a monitoring device.He was able to achieve his required dose using a different pen needle and did not seek medical attention.Customer confirmed he follows the ifu and rotates injection sites.Customer is concerned the pen needles are not meeting specification and would like the manufacturer to investigation.He uses soliqua pen injector.We are providing replacement samples, and we are not certain if the customer will have available samples for investigation analysis.Sample under complaint has been not returned for further evaluation.Additional question about blood sugar level has been sent to the patient.
 
Additional Manufacturer Narrative
In the submitted notification, there was reported bending needle form the user end and misdosing which was discovered through a monitoring device.The patient was able to achieve his dose using a new needle.According to notification patient follow the ifu however we did not receive detailed information about patient injection technique.Complained problem could be connected also with unappropriated technique of insulin delivery including not proper attachments pen needles on the pen injector, not proper insulin storage, reuse of the needles.In the instruction of use added to every product box is helpful information how to make injection in proper way: make the injection as directed by your healthcare professional, do not bend the needle.Inject slowly (approximately 10 seconds).Do not withdraw the needle immediately after injection.Do not change the direction of the pen needle while it remains in the body as this can result in bending or breaking of the needle.We reasonably conclude that there are a lot of factors may have impact for blood glucose level.For example lifestyle, eating habits, stimulants used, and medications taken.Insulin doses are closely correlated with the patient's condition and glycaemic control.Whether the patient has received adequate doses of insulin can be assessed throughout the day during glucose measurements.Considering the above, the administration of insulin is not indifferent (glucose monitoring, pain) to the patient and cannot be overlooked.Concerns about the administration of a full or incomplete dose of insulin are monitored by patients on an ongoing basis, therefore the risk of serious health complications is low.Glycaemic control is the main measure of diabetic status assessment and is an important parameter of daily therapy.The patient did not specify how the misdosing affected his blood sugar level.Whether it was too high or too low.Additional question was sent to clarify the misdosing effect.We are waiting for response.An episode associated with increased blood sugar levels most often results from administering too low or skipped medication doses, eating too large meals, eating too many carbohydrates, not enough physical activity, infections, co-occurring diseases or inflammation, stress, and hormonal imbalances associated with diabetes.An episode associated with decreased blood sugar levels most often results from administering too high medication doses, delayed or skipped meals, insufficient carbohydrate intake, increased or unplanned physical activity, alcohol consumption, vomiting or diarrhea, reduced appetite due to illness, and impaired counter-regulatory hormonal responses associated with diabetes.History of previous, similar events show that a level of confirmed defects of product in comparison to quantity sold is negligible, the ratio of the confirmed complaints is on very low level.The complained defect was not confirmed in the internal evaluation of archival sample, and device history records (dhr) review.During evaluation of archival sample observed slight exceedance on the parameter - penetration force.Such defect may be the reason on increasing pain feeling during injection.However the patient does not report increased pain sensations.Product involved in the incident has been not returned to htl-strefa s.A.For further evaluation.Htl-strefa s.A.Recommended to consult healthcare professional for assistance in choosing the appropriate injection technique.The report did not include information about how much the patient's blood sugar level changed.Therefore we cannot exclude that the blood sugar level was high and result in hyperglycaemia or was low and result in hypoglycaemia.To sum up, we do not find that a device has or may have caused or contributed to a death or serious injury.However due to adverse device experiences for user and because higher sugar level directly or indirectly, may contributed to an acute complication of diabetes we decide to report the event in country where the event was occurred.The final recommendation of hhe team is: to report the event in us.
 
Event or Problem Description
(b)(6) 2025, htl-strefa received a phone call complaint.Customer stated experience several pen needles have bent on contact.Customer injects 3 times per day.Customer has reported mis dosing with of his injections discovered through a monitoring device.He was able to achieve his required dose using a different pen needle and did not seek medical attention.Customer confirmed he follows the ifu and rotates injection sites.Customer is concerned the pen needles are not meeting specification and would like the manufacturer to investigation.He uses soliqua pen injector.We are providing replacement samples, and we are not certain if the customer will have available samples for investigation analysis.Additional question about blood sugar level has been sent to the patient.Despite multiple attempts, no additional information has been provided due to the lack of contact with the user.On 2026-01-16 sample under complaint has been returned for further analysis.
 
Additional Manufacturer Narrative
In the submitted notification, there was reported bending needle form the user end and misdosing which was discovered through a monitoring device.The patient was able to achieve his dose using a new needle.According to notification patient follow the ifu however we did not receive detailed information about patient injection technique.Complained problem could be connected also with unappropriated technique of insulin delivery including not proper attachments pen needles on the pen injector, not proper insulin storage, reuse of the needles.In the instruction of use added to every product box is helpful information how to make injection in proper way: make the injection as directed by your healthcare professional, do not bend the needle.Inject slowly (approximately 10 seconds).Do not withdraw the needle immediately after injection.Do not change the direction of the pen needle while it remains in the body as this can result in bending or breaking of the needle.We reasonably conclude that there are a lot of factors may have impact for blood glucose level.For example lifestyle, eating habits, stimulants used, and medications taken.Insulin doses are closely correlated with the patient's condition and glycaemic control.Whether the patient has received adequate doses of insulin can be assessed throughout the day during glucose measurements.Considering the above, the administration of insulin is not indifferent (glucose monitoring, pain) to the patient and cannot be overlooked.Concerns about the administration of a full or incomplete dose of insulin are monitored by patients on an ongoing basis, therefore the risk of serious health complications is low.Glycaemic control is the main measure of diabetic status assessment and is an important parameter of daily therapy.The patient did not specify how the misdosing affected his blood sugar level.Whether it was too high or too low.Additional question was sent to clarify the misdosing effect.We are waiting for response.An episode associated with increased blood sugar levels most often results from administering too low or skipped medication doses, eating too large meals, eating too many carbohydrates, not enough physical activity, infections, co-occurring diseases or inflammation, stress, and hormonal imbalances associated with diabetes.An episode associated with decreased blood sugar levels most often results from administering too high medication doses, delayed or skipped meals, insufficient carbohydrate intake, increased or unplanned physical activity, alcohol consumption, vomiting or diarrhea, reduced appetite due to illness, and impaired counter-regulatory hormonal responses associated with diabetes.History of previous, similar events show that a level of confirmed defects of product in comparison to quantity sold is negligible, the ratio of the confirmed complaints is on very low level.The complained defect was not confirmed in the internal evaluation of archival sample, customer sample and device history records (dhr) review.During evaluation of archival and customer sample observed slight exceedance on the parameter - penetration force.Such defect may be the reason on increasing pain feeling during injection.However the patient does not report increased pain sensations.Additionally detached seal tongue was observed in few pen needles.The sterility of the product was not compromise.Product involved in the incident has been not returned to htl-strefa s.A.For further evaluation.Htl-strefa s.A.Recommended to consult healthcare professional for assistance in choosing the appropriate injection technique.The report did not include information about how much the patient's blood sugar level changed.Therefore we cannot exclude that the blood sugar level was high and result in hyperglycaemia or was low and result in hypoglycaemia.To sum up, we do not find that a device has or may have caused or contributed to a death or serious injury.However due to adverse device experiences for user and because higher sugar level directly or indirectly, may contributed to an acute complication of diabetes we decide to report the event in country where the event was occurred.

Brand Name
DROPLET PEN NEEDLE
Common Device Name
PEN NEEDLE
Manufacturer (Section D)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL  95-035
Manufacturer (Section G)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL   95-035
Manufacturer Contact
justyna zemigala
adamowek 7
ozorkow, 95-03-5
PL   95-035
MDR Report Key24003242
Report Number9613304-2026-00001
Device Sequence Number13317650
Product Code FMI
UDI-Device Identifier00857273002237
UDI-Public(01)00857273002237(17)300101(10)F59B3
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
171982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number31G X 8MM
Device Catalogue Number9209
Device Lot NumberF59B3
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer12/12/2025
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale